Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fever - hoarse voice
Jun 14, 2004

Doctors, March 1 I started a combination of Viramune, Epivir and Ziagen. I had taken a STI for 6 months and was previously on Viramune, Epivir and Zerit. My T's are in the 600's. May 1, I came down with fever, cough and laryngitis, the same thing my two infant sons had. I completely lost my voice for a few days. Anyways, the fever cleared up but my voice as of 5/31 is still hoarse and I'm now regularly running a low grade fever 99 - 100. I started running that about a week ago. I still having some mild sinus issues, nothing major and minor coughing. Is there any possibility that these symptoms could be related to the Ziagen? Thanks.

Response from Dr. Conway

I really doubt it. Ziagen reactions can occur as late as 12 weeks or so after starting treatment, but the symptoms that you describe are extremely atypical. With your CD4 count being in the normal range, I am not worried about an HIV-related syndrome either. The likeliest thing is a post-viral syndrome, which could be worse or longer if you have a history of allergies. Chronic sinusitis would also be a concern. You should have a good ENT exam and discuss all these issues with your doctor.



Previous
Testosterone Replacement
Next
metamucil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement